G Minko, A Maaroufi, R Ouazzane, I Azannai, H Zahidi, R Habbal
Objectives: To report atypical aspects of cardiovascular manifestations related to phostoxin poisoning and to propose a therapeutic approach in the case of myocarditis induced by intoxication.
Patient and method: We report the medical observation of an atypical case of a patient admitted to the medical intensive care unit then to cardiology department in university hospital Ibn Rochd of Casablanca for aluminum phosphide poisoning.
Case report: A 30 -year-old man initially admitted to the emergency department resuscitation room and then to the cardiology department, presenting with ventricular dysfunction at 30% ejection fraction following myocarditis due to aluminum phosphide voluntary poisoning with left ventricular apical thrombus. Under treatment of heart failure, associated with the administration of trimetazidine and anticoagulation, the patient recovered to 50% of LVEF after fifteen days of treatment with thrombus dissolution. From a case reported in the literature on the impact of trimetazidine in the evolution of myocarditis in phostoxin intoxication, we discussed the particular effect of trimetazidine in the favorable evolution in our patient.
Conclusion: No specific drug has been established as an antidote for the phostoxin poisoning, Hence treatment strategy is mainly supportive until the myocardial injury induced by the active metabolite (phosphine) subsides. Our use of Trimetazidine for this patient with encouraging results needs further validation by others, as it may be a useful adjunct to aggressive supportive care when needed alongside with other conventional treatments for heart failure.
Published Date: 2020-06-19; Received Date: 2020-05-29